Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Stability and convergence of spectral methods for hyperbolic initial-boundary value problems


Author: P. Dutt
Journal: Math. Comp. 53 (1989), 547-561
MSC: Primary 65M70; Secondary 65M12
MathSciNet review: 982366
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we present a modified version of the pseudospectral method for solving initial-boundary value systems of hyperbolic partial differential equations. We are able to avoid problems of instability by regularizing the boundary conditions. We prove the stability and convergence of our proposed scheme and obtain error estimates.


References [Enhancements On Off] (What's this?)

  • [1] D. Gottlieb, L. Lustman & E. Tadmor, Stability Analysis of Spectral Methods for Hyperbolic Initial Boundary Value Systems, NASA Contractor Report No. 178041, ICASE Report No. 86-2.
  • [2] D. Gottlieb, L. Lustman & E. Tadmor, Convergence of Spectral Methods for Hyperbolic Initial Boundary Value Systems, NASA Contractor Report No. 178063, ICASE Report No. 86-8.
  • [3] D. Gottlieb & S. A. Orszag, Numerical Analysis of Spectral Methods: Theory and Applications, SIAM, Philadelphia, 1984.
  • [4] Heinz-Otto Kreiss, Initial boundary value problems for hyperbolic systems, Comm. Pure Appl. Math. 23 (1970), 277–298. MR 0437941 (55 #10862)
  • [5] Liviu Lustman, The time evolution of spectral discretizations of hyperbolic systems, SIAM J. Numer. Anal. 23 (1986), no. 6, 1193–1198. MR 865950 (88a:35147), http://dx.doi.org/10.1137/0723080
  • [6] Jeffrey Rauch, \𝑐𝑎𝑙𝐿₂ is a continuable initial condition for Kreiss’ mixed problems, Comm. Pure Appl. Math. 25 (1972), 265–285. MR 0298232 (45 #7284)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M70, 65M12

Retrieve articles in all journals with MSC: 65M70, 65M12


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1989-0982366-0
PII: S 0025-5718(1989)0982366-0
Keywords: Initial-boundary value problems, regularization, convolution, stability, convergence
Article copyright: © Copyright 1989 American Mathematical Society